MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383576
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported the bd nexiva¿ closed iv catheter system had a bulge near the extension wings.The following was received by the initial reporter: problem information cite customer ref (b)(4) 20g cathalon initiated to l acf.When returned from ct the nexiva 20g had a bulge in the extension by the wings.The bulge was right beside the wing as it comes out to the extension.
 
Event or Problem Description
It was reported the bd nexiva¿ closed iv catheter system had a bulge near the extension wings.The following was received by the initial reporter: problem information.Cite customer ref#(b)(4) 20g cathalon initiated to l acf.When returned from ct the nexiva 20g had a bulge in the extension by the wings.The bulge was right beside the wing as it comes out to the extension.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 22-aug-2023.H6: investigation summary: bd received an unsealed 20 gauge nexiva dual port unit from an unknown lot for evaluation.A review of the device history record could not be performed as the reported lot was unknown and could not be determined the returned unit.Our quality engineer visually inspected the returned unit and observed ballooning in the extension tubing near the end where it connects to the needle adapter.Next, the engineer flushed the device to identify if there was any occlusions or leakage.No leakage was found and the device flushed completely with no occlusions present.Upon further inspection the engineer was able to identify a kink in the tubing near where the ballooning was occurring.The kink resembled a clamp activation.Therefore, based off the visual inspection and testing the engineer was able to verify the reported defect.The engineer determined that the ballooned tubing was likely caused by this kink in the extension tubing.Unfortunately, the engineer was unable to determine a definitive root cause for the observed kink.The manufacturing facility has been notified of this incident and the findings.H3 other text : see h10.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17546995
Report Number2243072-2023-01447
Device Sequence Number15188320
Product Code FOZ
UDI-Device Identifier00382903835768
UDI-Public(01)00382903835768
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383576
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown